Volume 21, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A very special EPW sextic and two IHS fourfolds

Maria Donten-Bury, Bert van Geemen, Grzegorz Kapustka, Michał Kapustka and Jarosław A Wiśniewski

Geometry & Topology 21 (2017) 1179–1230
Abstract

We show that the Hilbert scheme of two points on the Vinberg K3 surface has a two-to-one map onto a very symmetric EPW sextic Y in 5. The fourfold Y is singular along 60 planes, 20 of which form a complete family of incident planes. This solves a problem of Morin and O’Grady and establishes that 20 is the maximal cardinality of such a family of planes. Next, we show that this Hilbert scheme is birationally isomorphic to the Kummer-type IHS fourfold X0 constructed by Donten-Bury and Wiśniewski [On 81 symplectic resolutions of a 4–dimensional quotient by a group of order 32, preprint (2014)]. We find that X0 is also related to the Debarre–Varley abelian fourfold.

Keywords
EPW sextics, IHS fourfolds, abelian varieties
Mathematical Subject Classification 2010
Primary: 14D06, 14J35, 14J70, 14K12, 14M07
Secondary: 14J50, 14J28
References
Publication
Received: 28 September 2015
Revised: 28 January 2016
Accepted: 3 March 2016
Published: 17 March 2017
Proposed: Richard Thomas
Seconded: Jim Bryan, Simon Donaldson
Authors
Maria Donten-Bury
Institute of Mathematics
Freie Universität Berlin
Arnimallee 3
D-14195 Berlin
Germany
Bert van Geemen
Department of Mathematics
University di Milano
I-20133 Milan
Italy
Grzegorz Kapustka
Institute of Mathematics of the Polish Academy of Sciences
ul. Sniadeckich 8
P.O. Box 21
00-656 Warszawa
Poland
Michał Kapustka
Department of Mathematics and Informatics
Jagiellonian University
Łojasiewicza 6
30-348 Kraków
Poland
Jarosław A Wiśniewski
Faculty of Mathematics
Informatics and Mechanics
University of Warsaw
Banacha 2
02-097 Warszawa
Poland